I was on Paxil and lost weight on that. My doctor took me off it because he didn't like the side effects I was having. I felt cloudy on it. I felt like my reflexes were slowed. I didn't think much of the side effect, but told the doctor about it because he wanted to know how it made me feel. He changed me to Prozac which I didn't want because I was losing weight on Paxil and I knew Prozac caused me to lose weight. He acted like a few pounds wouldn't matter and put me on it. I've lose ten pounds since changing meds, but my weight seems stable now.
I haven't decided if I should tell my meds during my long walk. I plan to walk the Appalachian Trail starting in March. If I do decide to take my meds with me, I'll need to talk to the pharmacist and possibly the doctor's office before going. I wonder what it will do to my appetite during it. I also don't want to be screaming in the middle of the night around strangers or vomiting or having other symptoms of panic attacks.
Walking is the best self medication for panic attacks so I'm don't know if I'll need meds for the walk. I should bring them, but I don't have enough if I go six months. If I decide to walk only three months so I can spend the summer with my sons, I'll have more than enough.
If a medication has a side effect of weight loss/weight gain, I am sure to gain weight on it. I gained 60 pounds on Paxil and took the weight off. Being overweight is not healthy for me as my mom is Type 2 Diabetic so I need to do whatever I can to put off or keep my body healthy for as long as I can to prevent Type 2 Diabetes. I'd love to find a head med that does not affect my system this way, but right now my plan is just to try to handle it the best I can with working out, monitoring what I eat and letting Effexor (last med) get out of my system. I'm also abstaining from alcohol.
I'm sorry that happened to you. I'm on Fluoxetine (Prozac) . It causes loss of appetite in many and can lead to weight loss. Since I've been taking medicine, I lost about 20 pounds. My doctor isn't concerned about the weight loss. He figures I'll stop losing before becoming underweight. So I'm shrinking and my anxiety has lessen some. I have some fatigue on Fluoxetine. So I sleep a lot, but it's better than feeling like screaming all night.
I just went off my anxiety meds due to the weight they pack on so I am back to square one trying to lose weight again. I am going to try to manage my anxiety without meds by doing diet and exercise. I've gained 20 pounds in three months from Effexor, so now I hope I can take that 20 pounds off plus more and get back to 160 again or even better yet 145.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.